MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE LK PROBE 15CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE LK PROBE 15CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number LK15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Pleural Effusion (2010)
Date of Event 12/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Additional information was requested and the following was obtained: according to pi, burnt occurred on the route of the needle, thus due to device use but without any visible device deficiency at the day of ablation and clearly no physician error or misuse.Where was the location of the tumor? seg vi.Please describe the probe placement.Probe was placed in the center of the lesion were there any kind of errors occur during the ablation? no error message when was the burn identified? at 1 month fu visible on mri only and no abnormal skin lesion was observed.How was the burn treated? just diagnostic imaging and observation? no specific treatment pain killer.What is the patient¿s current status? oms 0 in progression 2 new lesions 1 liver met seg v and 1 lung met.Patient is currently under chemotherapy hepatic surgery planned and lung cryoablation planned after chemo.Not enough data provided to perform a call home investigation.No device will be returned to neuwave for further investigation.The root cause is unknown.No lot information was provided therefore no lot history review could be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a clinical trial ablation, neu_2017_04, the patient experienced muscle burn and pleural effusion.The device and procedure relationship with the muscle burn is causal.The device relationship with the pleural effusion is not related and the study procedure relationship was causal.The patient received diagnostic imaging and was observed for both conditions.He is fully recovered from both.

Brand Name
NEUWAVE LK PROBE 15CM 17GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
orla o'mahony
3529 anderson st
madison, WI 53704
329348013
MDR Report Key15006158
Report Number3008769756-2022-00040
Device Sequence Number2316409
Product Code NEY
UDI-Device Identifier00853719006357
UDI-Public00853719006357
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLK15
Device Catalogue NumberLK15
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2022
Initial Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale